Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 10, NWS Northern Indiana

April 11, 20116 counties in Indiana

NWS Northern Indiana issued this severe thunderstorm warning at Apr 11, 2011, 2:17 AM EDT for 6 counties in Indiana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2011, 2:17 AM EDT (06:17 UTC)
Expired
Apr 11, 2011, 3:15 AM EDT
In force
58 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Cass County, IN, Fulton County, IN, Marshall County, IN, Pulaski County, IN, Starke County, IN, White County, IN

The radar

The Northern Indiana radar (KIWX), 104 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 6.3 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1523 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1523 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1493 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

700 
WUUS53 KIWX 110617
SVRIWX
INC017-049-099-131-149-181-110715-
/O.NEW.KIWX.SV.W.0010.110411T0617Z-110411T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
217 AM EDT MON APR 11 2011

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WHITE COUNTY IN NORTHWEST INDIANA...
  CASS COUNTY IN NORTH CENTRAL INDIANA...
  PULASKI COUNTY IN NORTHWEST INDIANA...
  SOUTHERN MARSHALL COUNTY IN NORTH CENTRAL INDIANA...
  FULTON COUNTY IN NORTH CENTRAL INDIANA...
  SOUTHERN STARKE COUNTY IN NORTHWEST INDIANA...

* UNTIL 315 AM EDT/215 AM CDT/

* AT 113 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE SEVERE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 20 MILES WEST OF MEDARYVILLE TO 14 MILES WEST OF
  FRANCESVILLE TO 10 MILES NORTHWEST OF WOLCOTT TO 17 MILES SOUTHWEST
  OF WOLCOTT...AND MOVING NORTHEAST AT 65 MPH.

* LOCATIONS IN THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
  WOLCOTT...MEDARYVILLE AND FRANCESVILLE...
  MONON...
  NORTH JUDSON...
  MONTICELLO AND WINAMAC...
  ROYAL CENTER AND CULVER...
  LOGANSPORT...PLYMOUTH AND ARGOS...

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE LEE...
CLARKS...SAN PIERRE...CHALMERS...SMITHSON...REYNOLDS...DENHAM...
RIPLEY...LAKESIDE...INDIANA BEACH...NORWAY AND SITKA.

PRECAUTIONARY/PREPARDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4085 8700 4091 8699 4092 8694 4120 8694
      4140 8614 4071 8618 4069 8638 4070 8639
      4070 8652 4074 8653 4074 8674 4072 8677
      4065 8677 4061 8710 4084 8711
TIME...MOT...LOC 0617Z 245DEG 63KT 4110 8720 4100 8707
          4088 8710 4066 8724
WIND...HAIL 60MPH <.50IN

$$
2 follow-up statements
810 
WWUS53 KIWX 110651
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
251 AM EDT MON APR 11 2011

INC017-049-099-131-149-181-110715-
/O.CON.KIWX.SV.W.0010.000000T0000Z-110411T0715Z/
STARKE IN-FULTON IN-MARSHALL IN-PULASKI IN-CASS IN-WHITE IN-
251 AM EDT MON APR 11 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM
EDT/215 AM CDT/ FOR CASS...SOUTHERN MARSHALL AND FULTON COUNTIES IN
NORTH CENTRAL INDIANA...AND EASTERN WHITE...EASTERN PULASKI AND
SOUTHEASTERN STARKE COUNTIES IN NORTHWEST INDIANA...

AT 150 AM CDT/250 AM EDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE SEVERE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST OF CULVER
TO CULVER TO 7 MILES SOUTH OF CULVER TO 4 MILES NORTHWEST OF ROYAL
CENTER...AND MOVING NORTHEAST AT 65 MPH.

LOCATIONS IMPACTED INCLUDE...
  LOGANSPORT...PLYMOUTH...ROCHESTER...ARGOS...KEWANNA...LUCERNE...
  LEASES CORNER...ANOKA...GRASS CREEK AND INWOOD.

PRECAUTIONARY/PREPARDNESS ACTIONS...

THIS IS A DANGEROUS LINE OF SEVERE THUNDERSTORMS. IF YOU ARE IN THE
PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS IN EXCESS OF 60 MPH...
ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD
MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4091 8674 4132 8647 4140 8614 4071 8618
      4069 8638 4070 8652 4074 8653 4074 8674
      4072 8677 4065 8677 4064 8685
TIME...MOT...LOC 0651Z 245DEG 63KT 4135 8648 4125 8635
          4113 8638 4091 8653
WIND...HAIL 60MPH <.50IN

$$
872 
WWUS53 KIWX 110708
SVSIWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
308 AM EDT MON APR 11 2011

INC017-049-099-131-149-181-110718-
/O.EXP.KIWX.SV.W.0010.000000T0000Z-110411T0715Z/
STARKE IN-FULTON IN-MARSHALL IN-PULASKI IN-CASS IN-WHITE IN-
308 AM EDT MON APR 11 2011

...THE SEVERE THUNDERSTORM WARNING FOR CASS...SOUTHERN MARSHALL AND
FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND EASTERN WHITE...
EASTERN PULASKI AND SOUTHEASTERN STARKE COUNTIES IN NORTHWEST INDIANA
WILL EXPIRE AT 315 AM EDT/215 AM CDT/...

AT 308 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE LINE OF SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING HAD
WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN 
ALLOWED TO EXPIRE AT 315 AM EDT.

PRECAUTIONARY/PREPARDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.

&&

LAT...LON 4091 8674 4132 8647 4140 8614 4071 8618
      4069 8638 4070 8652 4074 8653 4074 8674
      4072 8677 4065 8677 4064 8685
TIME...MOT...LOC 0708Z 245DEG 63KT 4148 8612 4137 8599
          4125 8602 4104 8617

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 1:26 AM EDT, 51 minutes earlier.

Area forecast discussion, Apr 11, 1:26 AM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
126 AM EDT MON APR 11 2011

.AVIATION...

A SOUTHWEST TO NORTHEAST BROKEN BAND OF SHOWERS AND THUNDERSTORMS
FROM CENTRAL MISSOURI INTO NORTHEAST ILLINOIS WILL TRACK EASTWARD
ACROSS NORTHERN INDIANA OVER THE NEXT FEW HOURS...WITH A FEW HOURS
OF THUNDERSTORMS EXPECTED AT KSBN. THESE THUNDERSTORMS HAVE
DEVELOPED ALONG A PREFRONTAL CONVERGENCE ZONE...ALTHOUGH MAIN
SURFACE COLD FRONT APPEARS TO BE CATCHING UP TO THIS BAND. THIS
CONVERGENCE ZONE WILL CONTINUE EASTWARD OVERNIGHT...BRINGING A
PERIOD OF SHOWERS AND SOME THUNDERSTORMS TO KFWA...MORE LIKELY IN
THE 08Z TO 11Z TIMEFRAME. CURRENT EXPECTATION IS THAT SOME WIND
GUSTS TO 30 TO 45 KNOTS MAY BE POSSIBLE AT KSBN OVER NEXT FEW
HOURS AS STRONGER STORMS ACROSS NORTHEAST ILLINOIS MOVE THROUGH.

WIND SHIFT WITH THE COLD FRONT IS EXPECTED AT KSBN IN THE 08Z TO
09Z TIME FRAME AND AND CLOSER TO 12Z AT FWA. COLD ADVECTION BEHIND
THE FRONT MAY PROMOTE A PERIOD OF MVFR CIGS MONDAY
MORNING...GRADUALLY GIVING WAY TO VFR LATE MORNING IN THE
AFTERNOON AS MIXED LAYER DEPTH INCREASES. A SECONDARY TROUGH WILL
DROP SOUTHWARD ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING
RESULTING IN A MORE SUBTLE WIND SHIFT FROM WEST TO NORTHWEST WITH
SECONDARY PUSH OF COOLER AIR.

&&

.PREV DISCUSSION... /ISSUED 817 PM EDT SUN APR 10 2011/

UPDATE...

A RATHER COMPLEX FORECAST THIS EVENING IN REGARDS TO CONVECTIVE
EVOLUTION. A WELL DEFINED SHORT WAVE TROUGH PER WATER VAPOR
IMAGERY HAS RACED EASTWARD ACROSS EASTERN IOWA WITH 65 TO 70 KNOT
MID LEVEL JET STREAK NOTED IN 23Z BLUE RIVER PROFILER DATA IN
SOUTHWEST WISCONSIN. FURTHER SOUTH...THUNDERSTORMS ARE BEGINNING
TO DEVELOP ALONG A WEAK PREFRONTAL CONVERGENCE ZONE JUST EAST OF
THE MS RIVER. AN EVEN MORE PRONOUNCED PREFRONTAL CONVERGENCE AXIS
APPEARS TO BE SITUATED A BIT FURTHER EAST OF THIS LOCATION INTO
CENTRAL ILLINOIS JUST WEST OF A STL TO AAA TO PNT LINE. THIS
CONVERGENCE ZONE COULD ALSO SERVE AS FOCAL POINT FOR ADDITIONAL
THUNDERSTORM DEVELOPMENT OVER NEXT FEW HOURS. 21Z SPEC SOUNDING
FROM ILX REVEALED STILL SOME SIGNIFICANT CIN FOR SFC BASED STORMS
ON THE ORDER OF 200 J/KG. THIS CIN SHOULD BE ERODING OVER NEXT FEW
HOURS DUE TO SOME COOLING MID LEVEL PROFILES. FORCING REMAINS IN
QUESTION IN TERMS OF HOW EXTENSIVE CONVECTION BECOMES THIS EVENING
WITH SOUTHERN STREAM TROUGH MAINTAINING A MORE POSITIVE TILT INTO
THE CENTRAL/SOUTHERN PLAINS DURING THE NIGHT...MOST OF UPPER
FORCING WILL COME FROM NORTHERN STREAM UPPER TROUGH LIFTING
NORTHEAST INTO SOUTHERN CANADA WHILE SHEARING INTO THE SOUTHERN
GREAT LAKES REGION. THIS FORCING SHOULD BE ENOUGH COMBINED WITH
THESE DISTINCT LOW LEVEL PREFRONTAL AND FRONTAL LOW LEVEL
CONVERGENCE ZONES TO ALLOW FOR AT LEAST BROKEN LINES OF
THUNDERSTORMS TO EVOLVE ACROSS CENTRAL AND NORTH CENTRAL ILLINOIS
LATER THIS EVENING.

OVERALL THINKING FOR THE LOCAL AREA HAS NOT CHANGED SIGNIFICANTLY
FROM EARLIER THIS AFTERNOON. STILL EXPECTING BROKEN LINE OF
SHOWERS AND THUNDERSTORMS TO MOVE INTO THE AREA OVERNIGHT ALTHOUGH
SEVERAL QUESTIONS STILL REMAIN INCLUDING WEAKENING INSTABILITY
DURING THE OVERNIGHT HOURS...AND EXPECTED GRADUAL WEAKENING LOW
LEVEL COLD FRONTAL CONVERGENCE ALONG NORTHERN PORTION OF THE COLD
FRONT INTO MICHIGAN AND NORTHERN INDIANA AS LARGE SCALE UPPER
HEIGHT ANOMALY LIFTS NORTHEASTWARD INTO CANADA. A MORE FOCUSED
AREA OF LOW LEVEL CONVERGENCE IS EXPECTED TO BE MAINTAINED FROM
EAST CENTRAL ILLINOIS AND EVENTUALLY INTO CENTRAL INDIANA
OVERNIGHT...SO CURRENT DISTRIBUTION OF POPS FROM CHANCE FAR
NORTHWEST TO LIKELY CENTRAL AND EAST APPEARS REASONABLE.
CONFIDENCE IS LOW ON A WIDESPREAD SEVERE EVENT FOR THE LOCAL
AREA DUE TO THESE LIMITING FACTORS BUT VERY FAVORABLE SHEAR
PROFILES MAKE IT DIFFICULT TO RULE OUT POTENTIAL FOR SOME HAIL AND
ISOLATED DAMAGING WIND GUSTS. STILL EXPECTING GREATEST SEVERE
THREAT ACROSS SOUTHERN COUNTIES OVERNIGHT.

PREV DISCUSSION... /ISSUED 347 PM EDT SUN APR 10 2011/

SHORT TERM...

CONVECTIVE INITIATION AND SEVERE POTENTIAL OVERNIGHT REMAINS THE
CHALLENGE IN THE SHORT TERM PERIOD. WATER VAPOR SHOWS IMPRESSIVE
LONG WAVE TROUGH IN THE CENTRAL CONUS WITH STRONG 100+KT MID LEVEL
SPEED MAX MOVING NORTHEAST THROUGH EASTERN PLAINS. THIS WILL BE
FOCUS FOR EXPLOSIVE CONVECTIVE DEVELOPMENT SHORTLY ACROSS THE UPPER
MIDWEST WHICH SHOULD THEN TRANSLATE NORTHEAST AND MISS OUR AREA.
SECONDARY ENERGY AND SPEED MAX SHOULD HELP GENERATE CONVECTION LATER
THIS EVENING ALONG COLD FRONT ACROSS IL INTO INDIANA. THE QUESTION
REMAINS HOW MUCH DEVELOPMENT WILL TAKE PLACE ALONG THE FRONT AND IN
WHAT SHAPE THIS CONVECTION WILL BE IN IF AND WHEN IT REACHES OUR
FORECAST AREA.

MUCH OF THE 12Z SUITE OF HIGH RESOLUTION MODEL DATA DEVELOPS AT
LEAST A BROKEN LINE OF TSRA ALONG FRONT IN NORTHEAST IL AND NORTHERN
INDIANA OVERNIGHT. THIS INITIATION MUST OVERCOME STRONG INVERSION
SEEN IN 12Z SOUNDINGS BUT MODELS DO SUBSTANTIALLY WEAKEN THIS
THROUGH THE EVENING. IF STORMS DO DEVELOP...THEY WILL BE ENCOUNTERING
A LESS FAVORABLE ENVIRONMENT OVER OUR AREA AS SURFACE BASED
INSTABILITY WANES AND MID LEVEL LAPSE RATES BECOME LESS FAVORABLE
OVERNIGHT. HOWEVER...MUCAPE PROGGED TO REMAIN AROUND 1500 J/KG WITH
MORE THAN SUFFICIENT 0-1KM AND 0-6KM SHEAR FOR SEVERE STORMS AND
CONVECTIVE INHIBITION BECOME NIL JUST AHEAD OF FRONT AND BEST
FORCING. WITH QUESTIONS REMAINING ON STORM INITIATION AND SEVERE
POTENTIAL WILL NOT MOVE POPS BACK INTO CATEGORICAL RANGE BUT LEAVE
IN THE LIKELY CATEGORY MOST AREAS WITH HIGH CHANCE NORTHWEST BASED
ON CONSENSUS OF SPC 4KM WRF...HRRR AND LOCAL 12KM WRF. SPC SLIGHT
RISK INTO NORTHWEST AREA FOR DAMAGING WIND AND HAIL THREAT IN LINE
WITH THIS THINKING. LINGERING TSRA POSSIBLE IN THE EAST MONDAY
MORNING SO WILL KEEP LIKELY POPS THERE.

COLD AIR ADVECTION AND WRAP AROUND MOISTURE WILL LEAD TO LOW CHANCE
POPS FOR SHOWERS AND ONLY A SMALL DIURNAL TEMP SWING ON MONDAY.
MODELS HAVE CONTINUED TO BACK OFF ON DEPTH OF WRAP AROUND MOISTURE
INTO MONDAY NIGHT SO HAVE TRIMMED POPS BACK FURTHER. DRYING WORKS IN
TUE NIGHT WITH DECREASING WINDS WHICH SHOULD ALLOW FOR SOME DECENT
COOLING EARLY TUESDAY MORNING.

LONG TERM...

TUESDAY THROUGH SUNDAY

THE PERIOD WILL START WITH SFC RIDGING AND WARMING TEMPS THROUGH
WED AS HEIGHT RISES ENSUE OVER THE REGION...SUPPORTING MOSTLY
CLEAR CONDITIONS. A POTENT EASTERN PAC TROUGH WILL SUPPORT ANOTHER
STRONG DISTURBANCE INTO THE REGION BY THE LATER PORTION OF THE
PERIOD...AS ANOTHER STRONG UPPER JET DIGS INTO THE WESTERN CONUS.
HOWEVER...DEVELOPING BLOCKING DOWNSTREAM OVER THE ATLANTIC WILL
SUPPORT A VERY SLOW ADVECTION/PROPAGATION OF THE MID LEVEL IMPULSE
EAST...ALLOWING FOR A POTENTIAL CUT OFF UPPER LOW SETUP AS THE
MIDLEVEL WAVE MOVES INTO THE GREAT LAKES...SETTING THE STAGE FOR A
POTENTIAL RAINY COOL WEAKENED. ENSEMBLE SPREAD IS PRESENT PER THE
MID LEVEL IMPULSE LOCATION AND DEPTH...BUT WITH FAIRLY CLOSE
CLUSTERING. WHERE SPREAD REALLY INCREASES IS PER MID LEVEL DETAILS
OVER THE ATLANTIC. THIS WILL IN TURN HAVE AN AFFECT ON THE
PROGRESSIVE TENDENCY OF THE FLOW...WITH A STRONGER WESTERN ATLANTIC
RIDGE SUPPORTING A SLOWER EXIT OF THE UPPER LOW THIS WEEKEND.
HENCE...HAVE SIDED WITH A SLOWER EXIT OF THE UPPER WAVE IN THE LATER
PORTION OF THE FORECAST. A TREND TOWARD A PERIOD OF ZONAL FLOW IS
EXPECTED BY EARLY NEXT WEEK WITH THE WESTERN UPPER TROUGH EXPECTED
TO REMAIN OVER THE NORTHERN PAC LIKELY SUPPORTING FAST SHORTWAVE
DISTURBANCES IN THE FLOW. FLOW SETUP COULD TEND TO SUPPORT NEAR
SEASONAL TEMPS TO POSSIBLY SLIGHTLY BELOW IF THE UPPER JET SETS UP
FURTHER SOUTH. HAVE INCLUDED THESE CONCERNS IN THE NEW DAY 7.
PREFERENCE WAS TOWARD A MEAN GEFS/00Z ECMWF BLEND WHICH HANDLES
FORECAST CONCERNS WELL.

OVERALL...NO MAJOR CHANGES MADE TO THE FORECAST. DID INTRODUCE A LOW
CHANCE POP LATE THUR NIGHT GIVEN CONCERNS ON ELEVATED THETA-E RISES
AHEAD OF THE APPROACHING IMPULSE. RAISED POPS FRI NIGHT PER
CONSENSUS TIMING OF THE THETA-E RIDGE THROUGH THE REGION...WITH
ADDITION OF THUNDER GIVEN HEIGHT FALLS/INCREASED FLOW/AND SUFFICIENT
LL MOISTURE IN PLACE FOR DEEPER CONVECTION. ALSO EXTENDED SHOWER
CHANCES THROUGH THE SAT PERIOD GIVEN A SLOW EXIT OF THE UPPER LOW WITH
CONCERNS FOR DOWNSTREAM BLOCKING SUPPORTING A LINGERING SFC
REFLECTION. OTHERWISE....KEPT SUNDAY COOL ATTM FOR AFOREMENTIONED
SLOW IMPULSE EXIT SPEED BIAS...WITH THE POTENTIAL FOR RAIN TO EXTEND
INTO THIS PERIOD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR LMZ043-046.

&&

SHORT TERM...LASHLEY
LONG TERM...JC
AVIATION...MARSILI
UPDATE...MARSILI
Hazardous weather outlook, Apr 10, 6:00 AM EDT, 20 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
600 AM EDT SUN APR 10 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-111000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
600 AM EDT SUN APR 10 2011 /500 AM CDT SUN APR 10 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED LATE TONIGHT IN ASSOCIATION
WITH A DEEP LOW PRESSURE SYSTEM THAT WILL TRAVERSE THE WESTERN
GREAT LAKES. SOME OF THESE STORMS COULD BE SEVERE WITH A RISK FOR
DAMAGING WINDS AND ISOLATED LARGE HAIL. AT THIS TIME...IT APPEARS
THE GREATEST RISK OF SEVERE THUNDERSTORMS WILL BE BETWEEN 2 AND 5
AM EDT FOR AREAS WEST OF INTERSTATE 69...AND BETWEEN 5 AND 8 AM
EDT FOR AREAS EAST OF INTERSTATE 69.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED LATE TONIGHT.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-111000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
600 AM EDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TONIGHT IN ASSOCIATION WITH A DEEP LOW
PRESSURE SYSTEM THAT WILL TRAVERSE THE WESTERN GREAT LAKES. SOME
OF THESE STORMS COULD BE SEVERE WITH A RISK FOR HAIL AND WIND
GUSTS IN EXCESS OF 45 KNOTS.

BREEZY CONDITIONS ARE EXPECTED TO DEVELOP LATER THIS MORNING AND
CONTINUE THROUGH TONIGHT CONDITIONS HAZARDOUS TO SMALL CRAFT
LIKELY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

CONDITIONS HAZARDOUS TO SMALL CRAFT LIKELY WILL CONTINUE INTO
MONDAY EVENING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

In the hours before

Special weather statement, Apr 11, 1:01 AM EDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
101 AM EDT MON APR 11 2011

INZ003-004-MIZ077-078-110530-
BERRIEN MI-CASS MI-LA PORTE IN-ST. JOSEPH IN-
101 AM EDT MON APR 11 2011

AT 1259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES WEST OF WANATAH...OR NEAR LAKES OF THE
FOUR...MOVING NORTHEAST AT 65 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
  WESTVILLE...
  TRAIL CREEK AND MICHIGAN CITY...
  LA PORTE...
  WANATAH...
  KINGSFORD HEIGHTS AND LONG BEACH...
  NEW BUFFALO...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4190 8663 4202 8657 4208 8648 4208 8577
      4176 8604 4176 8607 4173 8607 4157 8621
      4137 8694 4172 8695
TIME...MOT...LOC 0502Z 241DEG 57KT 4143 8708
Special weather statement, Apr 11, 1:15 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
115 AM EDT MON APR 11 2011

INZ003-004-012>015-110615-
FULTON IN-LA PORTE IN-MARSHALL IN-PULASKI IN-ST. JOSEPH IN-STARKE IN-
115 AM EDT MON APR 11 2011

AT 113 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST
OF MEDARYVILLE TO 19 MILES WEST OF MEDARYVILLE TO 27 MILES WEST OF
FRANCESVILLE...MOVING EAST AT 65 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  KNOX...
  WINAMAC...
  PLYMOUTH...
  LA CROSSE...
  NORTH JUDSON...
  MEDARYVILLE AND FRANCESVILLE...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4137 8694 4158 8619 4108 8617 4095 8694
TIME...MOT...LOC 0515Z 251DEG 55KT 4121 8718 4109 8721
          4095 8736
Special weather statement, Apr 11, 1:59 AM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
159 AM EDT MON APR 11 2011

INZ004>006-008-014>017-MIZ078-079-110645-
CASS MI-ELKHART IN-FULTON IN-KOSCIUSKO IN-LAGRANGE IN-MARSHALL
IN-NOBLE IN-ST. JOSEPH MI-ST. JOSEPH IN-WHITLEY IN-
159 AM EDT MON APR 11 2011

AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
OSCEOLA TO 16 MILES WEST OF WAKARUSA...MOVING NORTHEAST AT 90 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  SIMONTON LAKE...
  SYRACUSE...GOSHEN AND ELKHART...
  LIGONIER...
  THREE RIVERS...
  PIERCETON...NORTH WEBSTER AND MILFORD...
  NEW PARIS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4117 8558 4111 8620 4190 8604 4208 8548
TIME...MOT...LOC 0559Z 232DEG 76KT 4183 8599 4155 8621
Special weather statement, Apr 11, 2:05 AM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
205 AM EDT MON APR 11 2011

INZ004>006-008-014>017-MIZ078-079-110645-
CASS MI-ELKHART IN-FULTON IN-KOSCIUSKO IN-LAGRANGE IN-MARSHALL
IN-NOBLE IN-ST. JOSEPH MI-ST. JOSEPH IN-WHITLEY IN-
205 AM EDT MON APR 11 2011

AT 154 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
OSCEOLA TO 16 MILES WEST OF WAKARUSA...MOVING NORTHEAST AT 65 MPH.

WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
  SIMONTON LAKE...
  SYRACUSE...GOSHEN AND ELKHART...
  LIGONIER...
  THREE RIVERS...
  PIERCETON...NORTH WEBSTER AND MILFORD...
  NEW PARIS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

LAT...LON 4117 8558 4111 8620 4190 8604 4208 8548
TIME...MOT...LOC 0559Z 232DEG 76KT 4183 8599 4155 8621

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 1:01 AM EDTSpecial Weather StatementIWXLaPorte, Saint Joseph29 min
Apr 11, 1:15 AM EDTSpecial Weather StatementIWXMarshall, Pulaski, Starke60 min
Apr 11, 1:29 AM EDTSevere Thunderstorm WarningIWXFulton, LaPorte, Marshall, Pulaski, Saint Joseph, Starke46 min
Apr 11, 1:59 AM EDTSpecial Weather StatementIWXElkhart, Kosciusko46 min
Apr 11, 2:05 AM EDTSpecial Weather StatementIWXElkhart, Kosciusko40 min
Apr 11, 2:30 AM EDTSpecial Weather StatementIWXLaGrange, Steuben45 min
Apr 11, 2:55 AM EDTSpecial Weather StatementIWXKosciusko35 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.